Hail, Grayson
- When
- March 20, 6:48 PM CST to March 21, 6:48 PM CST
- Where
- Grayson County, Pottsboro
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.750, -96.667
18 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 20, 6:05 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 605 PM CST SAT MAR 20 2004 .UPDATE... WILL BE ISSUING UPDATED ZONES TO INCREASE POPS...LIKELY TO CATEGORICAL... EAST OF A GAINESVILLE TO ENNIS LINE FOR THIS EVENING. ALSO...MADE MINOR CHANGES TO OVERNIGHT POPS ACROSS THE SOUTHERN HALF. LINE OF VERY STRONG (POSSIBLY SEVERE) TSRA PUSHING SOUTH OF THE RED RIVER THROUGH 700 PM WILL AFFECT AREA FROM SHERMAN TO PARIS... AND THEN AREA FROM DENTON TO COOPER 7 TO 8 PM. LARGE HAIL REMAINS THE MOST LIKELY THREAT THIS EVENING FROM GAINESVILLE TO ENNIS TO ATHENS. 75 && .AVIATION... 525 PM. COLD FRONT CONTINUES MOVING SOUTH INTO NORTH TEXAS THIS EVENING. CONVECTION NEAR FRONT BEGINNING TO INCREASE IN THE INSTABILITY AXIS ALONG THE RED RIVER. WILL BRING THE FRONT INTO THE METRO TAF SITES BY 03Z...AND INTO KACT AROUND 06Z. THUNDERSTORM CHANCES LOOK PRETTY HIGH FOR THIS EVENING ALONG AND BEHIND THE FRONT...AND WILL CONTINUE WITH MENTION OF CONVECTION IN TAFS. MODERATE NORTH WINDS AND WIDESPREAD CLOUD COVER AROUND 5KFT EXPECTED TO DEVELOP BEHIND THE FRONT OVERNIGHT. 09 && .DISCUSSION... THE 21Z ANALYSIS SHOWS THAT THE COLD FRONT HAS MOVED TO NEAR AN ARDMORE OKLAHOMA...TO WICHITA FALLS...TO HOBBS NEW MEXICO LINE. THE CAP HAS BEEN HOLDING SO FAR...WITH ONLY AN ISOLATED THUNDERSTORM HAVING DEVELOPED NORTHWEST OF ABILENE. WE SHOULD SEE ADDITIONAL STORMS DEVELOP THROUGH EARLY THIS EVENING...BUT AM NOT CONFIDENT THAT THE LIFT...AND MOISTURE CONVERGENCE IS GOING TO BE ENOUGH TO DEVELOP A FULL LINE OF STORMS ALONG THE FRONT. THE BEST CHANCE OF THUNDERSTORMS WILL BE THIS EVENING ACROSS THE NORTH...AND ACROSS THE SOUTH AFTER MIDNIGHT AS THE COLD FRONT TRACKS SOUTHEASTWARD. THERE WILL BE A LINGERING CHANCE OF SHOWERS/THUNDERSTORMS SUNDAY MORNING IN THE SOUTH. CLOUD COVER AND COLD ADVECTION SHOULD HOLD HIGH TEMPERATURES SUNDAY INTO THE 60S. HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE EXTENDED PORTION OF THE FORECAST. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 63 41 63 / 40 10 0 0 WACO, TX 52 66 42 67 / 50 30 10 0 PARIS, TX 49 61 39 60 / 50 10 0 0 DENTON, TX 49 61 40 63 / 50 10 0 0 MCKINNEY, TX 49 62 40 62 / 50 10 0 0 DALLAS, TX 50 63 41 63 / 40 10 0 0 TERRELL, TX 50 64 41 63 / 40 10 0 0 CORSICANA, TX 52 66 41 65 / 50 20 0 0 TEMPLE, TX 56 67 44 67 / 50 40 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CST SAT MAR 20 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 350 PM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS EVENING AND OVERNIGHT...AS A STRONG COLD FRONT MOVES SOUTHWARD ACROSS THE AREA. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY THIS EVENING AND ACROSS THE NORTHERN HALF OF NORTH TEXAS. THE PRIMARY SEVERE WEATHER THREATS WILL COME FROM DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL LINGER ACROSS THE SOUTHERN PORTION OF NORTH TEXAS ON SUNDAY MORNING. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA ON WEDNESDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING AND OVERNGIHT... ESPECIALLY FOR AREAS NORTH OF INTERSTATE 20. 65/DD
The Dallas/Ft Worth radar (KFWS), 144 km away, was scanning. The volume nearest the first event began at 00:50 UTC.
18 hail, 4 thunderstorm wind. Local standard time, as filed.
Occurred in Peaster.
Occurred in Saltillo and Weaver communities.
Occurred in Saltillo and Weaver communities.
Occurred near the community of Pine Forest. 3 large transmission towers were blown down, and there were numerous reports of trees and power lines down.
Occurred near the community of Pine Forest.
Occurred near Como.
Occurred near Como.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388725, 5388727, 5388726, 5388728, 5388729, 5388730, 5388732, 5388731, 5388733, 5388814, 5388815, 5388816, 5388817, 5388818, 5388819, 5388820, 5388821, 5388822, 5388823, 5388824, 5388825, 5388826.